Inserm, Institut national de la santé et de la recherche médicale
Faculté de pharmacie, Aix Marseille Université

Accueil » Publications » Communications internationales » Myocardial infarction is a complication of factor H-associated atypical (...)

Myocardial infarction is a complication of factor H-associated atypical HUS

Sallée M, Daniel L, Piercecchi MD, Jaubert D, Fremeaux-Bacchi V, Berland Y, Burtey S. Nephrol Dial Transplant. 2010 Jun ;25(6):2028-32. doi : 10.1093/ndt/gfq160. Epub 2010 Mar 19.

Abstract

Cardiac complications are frequently seen in thrombotic thrombocytopaenic purpura related to ADAMTS13 deficiency. We describe the case of a 43-year-old woman who was diagnosed with an atypical haemolytic-uraemic syndrome (aHUS) associated with a pathogenic mutation in the factor H gene (C623S). After 15 days of treatment, she suffered a sudden cardiac arrest and died despite intensive resuscitation attempts.

She showed only one cardiovascular risk factor, hypercholesterolaemia. Her sudden death was secondary to cardiac infarction related to a coronary thrombotic microangiopathy. This is the first case of aHUS related to a mutation in the factor H gene associated with cardiac microangiopathy. This case emphasizes the need to screen for cardiac complication during the treatment of aHUS.